MAUDE Adverse Event Report: SALTER LABS SALTER LABS; ADULT NASAL CANNULA WITH 4' 3-CHANNEL TUBE

SALTER LABS SALTER LABS; ADULT NASAL CANNULA WITH 4' 3-CHANNEL TUBE
Model Number 16SOFT-4-50
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Irritation/sores can be manifested by itching, redness, rash or in extreme cases, open sores.Salter lab's respiratory care products are generally made from plastic/pvc, which has a good safety profile for irritation and sensitivity.A plastic product may cause irritation/sores for several reasons, including, the device has been contaminated with an external substance (e.G., mold release agent, lotions, medications) which cause irritation/sores, using device for too long (may become rough or bacterially contaminated), or individual patient-specific hypersensitivity.If the oxygen cannulas is not changed out on a regular basis or as indicated on the packaging sores or irritations may result.
 
Event or Problem Description
Skin allergy (redness and sharp heating of the skin of the face) not relieved by antihistamines but with cortisone after 3 days - as soon as the glasses are put on, the tingling warning of the allergy starts again - by changing glasses no reappearance - no dietary, medication or cosmetic changes. .
 
Event or Problem Description
 
Additional Manufacturer Narrative
Irritation/sores can be manifested by itching, redness, rash or in extreme cases, open sores.Salter lab's respiratory care products are generally made from plastic/pvc, which has a good safety profile for irritation and sensitivity.A plastic product may cause irritation/sores for several reasons, including, the device has been contaminated with an external substance (e.G., mold release agent, lotions, medications) which cause irritation/sores, using device for too long (may become rough or bacterially contaminated), or individual patient-specific hypersensitivity.If the oxygen cannulas is not changed out on a regular basis or as indicated on the packaging sores or irritations may result.The complaint investigation was performed based on the content of the issue reported.Based on the complaint report description, the patient experienced skin allergy.There was no return product, photo image, or video provided to confirm the skin allergy issue.The complaint history was reviewed in grand avenue from the reported dates of january 31, 2022, through january 31, 2024, for part number 16soft-4-50 for failure mode "skin irritation/reaction", this is the second (2) complaint reported for part number 16soft-4-50.There were four (4) complaint reported for the same issue for part number 16soft-7-50 under (b)(4) during the same timeframe for failure mode "skin irritation/reaction".Based on rma-20017a rev 3, oxygen cannula, product risk analysis under the known and foreseeable hazards "patient exposed to skin irritant" under id r3 was identified.The potential cause(s) of hazard (hazardous situation) cannula material contains irritants are 7 = severity, 2 = likelihood of occurrence, rpn is <14; therefore, the risk level is acceptable.Based ref-20001-c1 rev 1 on table 1a the risk is low.The regulatory / compliance risk is low.Reviewed sop-20021-c1 and a health hazard evaluation does not need to be performed as the occurrence for the hazard situation is 2 - improbable with a severity - 7.We will continue to monitor trends during our periodic complaint review meetings.

Brand Name
SALTER LABS
Common Device Name
ADULT NASAL CANNULA WITH 4' 3-CHANNEL TUBE
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key18822871
Report Number3000219639-2024-00012
Device Sequence Number19958334
Product Code CAT
UDI-Device Identifier10607411915830
UDI-Public10607411915830
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16SOFT-4-50
Device Catalogue Number16SOFT-4-50
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown